Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Factorisation in the ring
of exponential polynomials


Authors: G. R. Everest and A. J. van der Poorten
Journal: Proc. Amer. Math. Soc. 125 (1997), 1293-1298
MSC (1991): Primary 11B37, 20K20
MathSciNet review: 1401740
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study factorisation in the ring of exponential polynomials and provide a proof of Ritt's factorisation theorem in modern notation and so generalised as to deal with polynomial coefficients as well as with several variables. We do this in the more general context of a group ring of a divisible torsion-free ordered abelian group over a unique factorisation domain.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11B37, 20K20

Retrieve articles in all journals with MSC (1991): 11B37, 20K20


Additional Information

G. R. Everest
Affiliation: School of Mathematics and Physics, University of East Anglia, Norwich NR4 7JT, England
Email: g.everest@uea.ac.uk

A. J. van der Poorten
Affiliation: Centre for Number Theory Research, Macquarie University, New South Wales 2109, Australia
Email: alf@mpce.mq.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03919-1
Keywords: Exponential polynomial, group ring, factorization
Received by editor(s): September 17, 1994
Received by editor(s) in revised form: November 15, 1995
Additional Notes: Work supported in part by grants from the SERC and the Australian Research Council, by a research agreement with Digital Equipment Corporation, and by the hospitality of Macquarie University to the first of us.
Communicated by: William W. Adams
Article copyright: © Copyright 1997 American Mathematical Society